How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Family Physician Your Own Question
Family Physician
Family Physician, Doctor
Category: Medical
Satisfied Customers: 2418
Experience:  GP with over 27 years experience including emergency medicine
1304720
Type Your Medical Question Here...
Family Physician is online now

I accidently took 8000mg of paracetamol on Monday night-Tuesday

Customer Question

Hi, I accidently took 8000mg of paracetamol on Monday night-Tuesday (over 17 hours) (I wasnt aware that Lemsip and Sudafed extra both had 1000mg of paracet per serving) I took them together every 4 hours, until I realized. I called 111 but decided against going to hospital. My flu is now gone and since then I have not had any other symptoms that could be related to paracetamol overdose. I have been under a lot of university stress, so I have not been eating or sleeping properly for the past week. Last night after only eating two bananas during the day and having slight stomach pain, I had a fairly large meal and 2 glasses of red wine. About an hour after falling asleep I woke up feeling unwell and then without warning projectile vomited my entire undigested dinner.
My first assumption was that its due to food poisoning or the novovirus, but despite feeling slightly unwell, I have not had to vomit since. I have had diarrhea all day and feel generally achy, but I assume this is due to lack of sleep.
My concern is that the accidental paracetamol overdose, which is now 6 days ago, could be the reason for what happened today.
Is it possible that severe liver damage/ failure becomes apparent 6 days later? (Also because I drank some wine etc).
Thank you in advance
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. David replied 1 year ago.
This is Dr. Davidyes, you could have injured your liver by taking 8000mg of paracetamolyou need to go to the hospital and get blood testing to check on your liver and make sure it is ok and not inflamed.only blood test can see if your liver is inflamed or damaged from your paracetamol dose.you should only take 4000mg or less of paracetamol in a 24 hour period.you can still go to the hospital or A&E department now for blood testing.let me know if you have questions.

Related Medical Questions